Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 119, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2013, 5:28 PM CDT for Kinney County, Uvalde County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 5:28 PM CDT (22:28 UTC)
- Expired
- May 10, 2013, 6:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 42 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:15 PM CDT | TSTM WND DMG | 6 N Uvalde, TX | 6 POWER POLES SNAPPED...LARGE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS54 KEWX 102228
SVREWX
TXC271-463-102330-
/O.NEW.KEWX.SV.W.0119.130510T2228Z-130510T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KINNEY COUNTY...
CENTRAL UVALDE COUNTY...
* UNTIL 630 PM CDT.
* AT 526 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF REAGAN WELLS TO 10 MILES WEST OF
CLINE...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF UVALDE TO
10 MILES EAST OF BRACKETTVILLE...AND MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE CONCAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2937 9949 2923 9986 2921 10033 2954 10043
2958 9961
TIME...MOT...LOC 2228Z 287DEG 30KT 2942 9983 2934 10022
$$3 follow-up statements
641
WWUS54 KEWX 102248
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 PM CDT FRI MAY 10 2013
TXC271-463-102330-
/O.CON.KEWX.SV.W.0119.000000T0000Z-130510T2330Z/
KINNEY TX-UVALDE TX-
548 PM CDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL UVALDE AND EAST CENTRAL KINNEY COUNTIES...
AT 545 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CONCAN TO CLINE...MOVING
EAST AT 45 MPH.
THE STRONGEST PORTION OF THE SEVERE THUNDERSTORMS WILL STAY NORTH OF
HIGHWAY 90 THROUGH 615 PM...BUT COULD APPROACH THE CITY OF UVALDE BY
630 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2942 10027 2958 9961 2937 9949 2923 9986
2921 10033
TIME...MOT...LOC 2247Z 283DEG 40KT 2940 9963 2930 10003
$$749
WWUS54 KEWX 102314
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 PM CDT FRI MAY 10 2013
TXC271-102324-
/O.CAN.KEWX.SV.W.0119.000000T0000Z-130510T2330Z/
KINNEY TX-
614 PM CDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KINNEY COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2924 10002 2932 10000 2950 9956 2937 9949
2923 9986
TIME...MOT...LOC 2314Z 286DEG 30KT 2939 9953 2924 9984
$$
TXC463-102330-
/O.CON.KEWX.SV.W.0119.000000T0000Z-130510T2330Z/
UVALDE TX-
614 PM CDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL UVALDE COUNTY...
AT 613 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM EAST CENTRAL UVALDE COUNTY TO CENTRAL UVALDE
COUNTY...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF UVALDE
TO UVALDE...MOVING EAST AT 35 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2924 10002 2932 10000 2950 9956 2937 9949
2923 9986
TIME...MOT...LOC 2314Z 286DEG 30KT 2939 9953 2924 9984
$$491
WWUS54 KEWX 102329
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT FRI MAY 10 2013
TXC463-102337-
/O.EXP.KEWX.SV.W.0119.000000T0000Z-130510T2330Z/
UVALDE TX-
629 PM CDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UVALDE COUNTY WILL
EXPIRE AT 630 PM CDT...
A SEVERE THUNDERSTORM WARNING CONTINUES WESTERN MEDINA COUNTY AND
EAST CENTRAL UVALDE COUNTY UNTIL 700 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2924 10002 2932 10000 2950 9956 2937 9949
2923 9986
TIME...MOT...LOC 2327Z 286DEG 30KT 2936 9941 2921 9972
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:59 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 10, 2:59 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 PM CDT FRI MAY 10 2013 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... A COLD FRONT EXTENDING FROM THE CONCHO VALLEY TO CENTRAL TEXAS EARLY THIS AFTERNOON WILL MOVE INTO OUR NORTHEAST CORRIDOR AND EASTERN HILL COUNTRY AREAS BY MID AFTERNOON. CONVECTION IS ALREADY FORMING AHEAD OF THE FRONT OVER THE SOUTHERN EDWARDS PLATEAU AS DESTABILIZATION OCCURS. THE FRONT WILL CONTINUE MOVING SOUTH INTO NORTHERN PORTIONS OF THE CENTRAL AND WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU AREAS BY LATE AFTERNOON...MOVING THROUGH MUCH OF THE AREA BY MIDNIGHT OR EARLY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM AHEAD OF THE SAGGING FRONT LATER THIS AFTERNOON AND TONIGHT. THE 12Z TT 12-KM WRF MODEL SHOWS THE COLD FRONT INTERSECTING A BROAD SWATH OF 80-100 MPH 300 MB. WINDS SWEEPING EAST IN THE SUBTROPICAL JET. IN ADDITION...CAPES OF 1500-3000 J/KG COVER MUCH OF THE CWA BY LATE AFTERNOON. THIS INSTABILITY COUPLED WITH UPPER LEVEL FORCING WITH THE JET WILL RESULT IN A FEW OF THESE STORMS BECOMING SEVERE LATE THIS AFTERNOON INTO THIS EVENING. GIVEN EASTERLY FLOW AHEAD OF THE FRONT COUPLED WITH THE HIGH SPEED JET ALOFT...WILL PROMOTE A FAVORABLE SHEAR ENVIRONMENT FOR VERY LARGE HAIL AND DAMAGING WINDS AND EVEN A FEW ISOLATED TORNADOES BY LATE AFTERNOON AND EVENING. THE LIMITING FACTOR WILL BE HOW MUCH OF THE INSTABILITY IN OUR PRESENT AIR-MASS WAS USED UP IN THE PREVIOUS ACTIVITY...AND IN THE CURRENT ACTIVITY OVER THE SOUTHERN EDWARDS PLATEAU. RAINFALL COULD BE EFFICIENT TONIGHT GIVEN UPPER LEVEL FORCING...INSTABILITIES AND HEALTHY PRECIPITABLE WATER AMOUNTS. AVERAGE 1 TO 2 INCH RAINS COULD OCCUR IN STORMS WEST OF STATE HIGHWAY 281 WITH 1-2 INCH WITH ISOLATED 3 INCH TOTALS EAST OF HIGHWAY 281. LOWS TONIGHT IN THE UPPER 50S HILL COUNTRY...60S ELSEWHERE. SEVERE THUNDERSTORM WATCH NUMBER 156 IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF THE REGION UNTIL 10 PM. AFTER MIDNIGHT...MUCH OF THE AIR-MASS WOULD HAVE STABILIZED BUT OF COURSE THERE COULD STILL BE A FEW REMAINING SEVERE STORMS OVER SOUTHERN PORTIONS IN THE VICINITY OF THE FRONT. AS SURFACE RIDGING BUILDS SOUTH INTO THE REGION SATURDAY...MORE STABLE CONDITIONS ARE EXPECTED WITH RAINS TAPERING OFF FROM THE NORTH. A FEW STORMS MAY STILL OCCUR AS THE SUBTROPICAL JET EASES SOUTH OF THE REGION DURING THE DAY. HIGHS SATURDAY IN THE UPPER 70S HILL COUNTRY TO 80S ELSEWHERE. THERE COULD BE A FEW SERRIANAS DEL BURRO MOUNTAIN DEVELOPMENTS WHICH MAY ENTER INTO WESTERN PORTIONS DURING THE DAY SATURDAY AS WELL. CONTINUED BUILDING OF THE RIDGE INTO SOUTH TEXAS SATURDAY NIGHT WITH LOWS IN THE LOW 50S HILLS TO LOW 60S SOUTHERN PORTIONS. && .LONG TERM (SUNDAY THROUGH FRIDAY)... THE UPPER LOW TO THE WEST OVER NORTHERN MEXICO WILL BE BLOCKED BY A BROAD UPPER LEVEL DIGGING TROUGH ENCOMPASSING MUCH OF THE EASTERN HALF OF THE U.S. ON SUNDAY WITH A WEAK COL ZONE ALOFT OVER SOUTH CENTRAL TEXAS. HIGHS SUNDAY NEAR 80 HILL COUNTRY...LOW TO MID 80S ELSEWHERE. AS THE UPPER TROUGH TO THE EAST MOVES FURTHER EAST... SOUTHEAST FLOW AND MOISTURE WILL RETURN MONDAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SOUTHERN EDWARDS AND WESTERN RIO GRANDE PLAINS. WITH THE UPPER LOW STILL IN PLACE AND SPINNING UP A FEW DISTURBANCES OVER THE REGION TUESDAY DAYTIME HEATING IN AN INCREASINGLY UNSTABLE AIR-MASS WILL RESULT IN SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS MAINLY TUESDAY AFTERNOON. UNCERTAINTY ABOUNDS AS TO THE MOVE OF THIS UPPER LOW...BUT THE GFS MODEL HAS THE UPPER LOW LIFT NORTHEAST INTO NORTH CENTRAL TEXAS AND OKLAHOMA TUESDAY NIGHT WITH A CONTINUED CHANCE OF SHOWERS AND STORMS. THE UPPER LOW WILL FILL AS THE TROUGH PUSHES EAST OF THE REGION BY WEDNESDAY NIGHT. AS NORTHWEST FLOW ALOFT DEVELOPS BEHIND THE UPPER TROUGH ON THURSDAY MAYBE A FEW CONVERGENT SHOWERS AND STORMS EAST OF I-35. SIMILAR PATTERN NEXT FRIDAY WITH WEAK RIDGING OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 83 57 83 58 / 60 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 60 82 54 82 54 / 60 20 10 - - NEW BRAUNFELS MUNI AIRPORT 61 83 56 84 55 / 60 20 10 - - BURNET MUNI AIRPORT 59 81 54 82 56 / 60 10 10 - - DEL RIO INTL AIRPORT 66 84 63 85 63 / 50 40 20 10 10 GEORGETOWN MUNI AIRPORT 60 81 54 81 56 / 60 20 10 - - HONDO MUNI AIRPORT 63 83 57 84 58 / 60 30 10 - - SAN MARCOS MUNI AIRPORT 61 81 56 82 56 / 60 20 10 - - LA GRANGE - FAYETTE REGIONAL 66 83 60 84 60 / 60 30 10 - - SAN ANTONIO INTL AIRPORT 63 82 58 82 58 / 60 20 10 - - STINSON MUNI AIRPORT 64 82 59 82 59 / 60 30 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...02 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 10, 3:20 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 PM CDT FRI MAY 10 2013 TXZ171>173-183>194-202>209-217>225-228-112030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 320 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF UPPER AIR DISTURBANCES INTERACTING WITH A COLD FRONT...AND AN UNSTABLE AIRMASS IN THE LOW LEVELS WILL RESULT IN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH AN ISOLATED TORNADO OR TWO POSSIBLE. ESTIMATED TIME FOR GREATEST ACTIVITY IS FROM 330 PM TO 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
In the hours before
Special weather statement, May 10, 4:30 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 PM CDT FRI MAY 10 2013
TXZ183-202-203-217-102215-
KINNEY-MAVERICK-UVALDE-VAL VERDE-
430 PM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK...EXTREME
SOUTHERN VAL VERDE...WESTERN UVALDE AND KINNEY COUNTIES UNTIL 515 PM
CDT...
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF AMANDA TO 12 MILES SOUTHWEST OF DEL RIO...AND MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BRACKETTVILLE...
SPOFFORD...
LAUGHLIN AFB...
AMANDA...
STANDART...
ALAMO VILLAGE...
ANACACHO...
DARLING...
CLINE...
TURKEY MOUNTAIN...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2962 10064 2931 9996 2894 10046 2903 10067
2910 10069 2911 10073 2917 10079 2920 10078
2923 10081 2926 10087 2931 10091 2936 10100
TIME...MOT...LOC 2130Z 303DEG 26KT 2950 10066 2925 10100Special weather statement, May 10, 4:46 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 PM CDT FRI MAY 10 2013 TXZ203-204-102230- MEDINA-UVALDE- 446 PM CDT FRI MAY 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UVALDE AND NORTHWESTERN MEDINA COUNTIES UNTIL 530 PM CDT... AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF UTOPIA...OR 13 MILES SOUTHWEST OF TARPLEY...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2961 9908 2944 9908 2943 9953 2961 9953 TIME...MOT...LOC 2146Z 268DEG 16KT 2952 9943
Special weather statement, May 10, 4:56 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 PM CDT FRI MAY 10 2013
TXZ183-102245-
VAL VERDE-
456 PM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 545 PM
CDT...
AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF SEMINOLE CANYON STATE
PARK...OR 24 MILES SOUTH OF LANGTRY...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. BOATERS ON AMISTAD RESERVOIR SHOULD
PREPARE TO TAKE SHELTER WHEN THIS STORM APPROACHES...AS THERE IS A
GOOD CHANCE THAT THE STORM WILL BECOME SEVERE.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AMISTAD VILLAGE...
ROUGH CANYON REC AREA...
DEVILS SHORES...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 2966 10090 2935 10090 2935 10101 2945 10108
2946 10115 2951 10120 2951 10126 2952 10127
2959 10126 2957 10129 2959 10133 2961 10132
TIME...MOT...LOC 2154Z 270DEG 32KT 2947 10150Special weather statement, May 10, 5:06 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 506 PM CDT FRI MAY 10 2013 TXZ171-172-102245- BURNET-LLANO- 506 PM CDT FRI MAY 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET AND NORTHEASTERN LLANO COUNTIES UNTIL 545 PM CDT... AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BLUFFTON...OR NEAR BUCHANAN DAM...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM HAS A CHANCE TO INCREASE TO SEVERE LEVELS...SO BOATERS ON INKS LAKE AND LAKE BUCHANAN SHOULD PREPARE TO TAKE SHELTER. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUCHANAN DAM... BURNET... TOW... LAKE VICTOR... SUNNYLANE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3075 9810 3074 9856 3089 9857 3102 9812 TIME...MOT...LOC 2205Z 263DEG 10KT 3083 9847
Special weather statement, May 10, 5:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT FRI MAY 10 2013
TXZ183>187-202>204-102300-
BANDERA-EDWARDS-KERR-KINNEY-MEDINA-REAL-UVALDE-VAL VERDE-
515 PM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...VAL VERDE...NORTHERN
UVALDE...SOUTHERN REAL...NORTHERN MEDINA...KINNEY...EXTREME
SOUTHEASTERN KERR AND SOUTHWESTERN EDWARDS COUNTIES UNTIL 600 PM
CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
LAKEHILLS TO STANDART...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TARPLEY...
BANDERA...
VANDERPOOL...
LEAKEY...
MEDINA...
CONCAN...
MICO...
LAKEHILLS...
REAGAN WELLS...
GARNER STATE PARK...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2969 10074 2983 9892 2945 9891 2918 10071
2921 10079 2933 10095
TIME...MOT...LOC 2215Z 254DEG 25KT 2962 9898 2941 10051Local storm report, May 10, 5:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST REAGAN WELLS 29.55N 99.80W
05/10/2013 E60 MPH UVALDE TX TRAINED SPOTTER
WIND GUST TO 60 MPH WITH BRIEF ONE QUARTER INCH HAIL
&&
EVENT NUMBER EWX1300415
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:09 PM CDT | Special Weather Statement | EWX | Dimmit | 66 min |
| May 9, 7:32 PM CDT | Special Weather Statement | EWX | Mason | 73 min |
| May 9, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 55 min |
| May 9, 7:55 PM CDT | Special Weather Statement | EWX | Real | 80 min |
| May 9, 8:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 72 min |
| May 9, 8:07 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 68 min |
| May 9, 8:16 PM CDT | Tornado Warning | EWX | Edwards, Kerr, Real | 44 min |
| May 9, 8:19 PM CDT | Tornado Warning | EWX | Gillespie | 56 min |
| May 9, 8:28 PM CDT | Special Weather Statement | EWX | Maverick | 47 min |
| May 9, 9:04 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kendall, Kerr, Real | 56 min |
| May 9, 9:09 PM CDT | Tornado Warning | EWX | Gillespie | 51 min |
| May 9, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 54 min |
| May 9, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 47 min |
| May 9, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 61 min |
| May 9, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 48 min |
| May 9, 10:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays | 65 min |
| May 9, 11:24 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe, Hays | 51 min |
| May 9, 11:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| May 9, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 54 min |
| May 10, 12:31 AM CDT | Special Weather Statement | EWX | Fayette | 44 min |
| May 10, 1:16 AM CDT | Special Weather Statement | EWX | Fayette | 29 min |
| May 10, 3:05 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 25 min |
| May 10, 3:52 AM CDT | Special Weather Statement | EWX | Val Verde | 23 min |
| May 10, 4:23 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| May 10, 4:24 AM CDT | Special Weather Statement | EWX | Edwards | 51 min |
| May 10, 4:49 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 41 min |
| May 10, 5:27 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 33 min |
| May 10, 5:59 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr | 46 min |
| May 10, 6:40 AM CDT | Special Weather Statement | EWX | Medina | 50 min |
| May 10, 6:47 AM CDT | Special Weather Statement | EWX | Comal, Hays | 43 min |
| May 10, 7:17 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 43 min |
| May 10, 7:41 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 49 min |
| May 10, 7:53 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 52 min |
| May 10, 8:30 AM CDT | Special Weather Statement | EWX | Wilson | 45 min |
| May 10, 8:38 AM CDT | Special Weather Statement | EWX | Fayette | 37 min |
| May 10, 8:42 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 48 min |
| May 10, 9:09 AM CDT | Special Weather Statement | EWX | Lavaca | 51 min |
| May 10, 9:14 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 46 min |
| May 10, 9:22 AM CDT | Special Weather Statement | EWX | DeWitt | 38 min |
| May 10, 9:32 AM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| May 10, 1:03 PM CDT | Special Weather Statement | EWX | Gonzales | 42 min |
| May 10, 1:41 PM CDT | Special Weather Statement | EWX | Terrell | 34 min |
| May 10, 1:44 PM CDT | Special Weather Statement | EWX | Lavaca | 46 min |
| May 10, 2:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| May 10, 2:48 PM CDT | Special Weather Statement | EWX | Val Verde | 42 min |
| May 10, 3:02 PM CDT | Special Weather Statement | EWX | Val Verde | 58 min |
| May 10, 3:54 PM CDT | Special Weather Statement | EWX | Val Verde | 51 min |
| May 10, 4:07 PM CDT | Special Weather Statement | EWX | Real | 53 min |
| May 10, 4:30 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 10, 4:46 PM CDT | Special Weather Statement | EWX | Medina | 44 min |
| May 10, 4:56 PM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 10, 5:06 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| May 10, 5:15 PM CDT | Special Weather Statement | EWX | Bandera, Kinney, Uvalde | 45 min |
| May 10, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
| May 10, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 52 min |
| May 10, 5:40 PM CDT | Special Weather Statement | EWX | Kinney | 50 min |
| May 10, 5:42 PM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 10, 5:54 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 66 min |
| May 10, 5:59 PM CDT | Special Weather Statement | EWX | Llano | 46 min |
| May 10, 6:05 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 40 min |
| May 10, 6:07 PM CDT | Special Weather Statement | EWX | Kendall | 53 min |
| May 10, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 48 min |
| May 10, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 44 min |
| May 10, 6:23 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 67 min |
| May 10, 6:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 57 min |
| May 10, 6:39 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 51 min |
| May 10, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.